Alert archive / Georgia / Freeze Watches in 2018
Freeze Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Mar 12, 2018, 3:01 PM EDT for 63 counties in Georgia. It took effect at Mar 14, 2018, 4:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 3:01 PM EDT (19:01 UTC)
- In effect from
- Mar 14, 2018, 4:00 AM EDT
- Expired
- Mar 13, 2018, 4:11 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
All 63 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Mar 12, 2:48 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 12, 2:48 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 248 PM EDT Mon Mar 12 2018 .SHORT TERM /Tonight through Tuesday Night/... Clouds continue to quickly erode this afternoon as the upper low that kept lingering showers across portions of the area this morning exits into the Carolinas. A strong pressure gradient has led to gusty northwest winds today which will continue into this evening. A Wind Advisory will remain in effect for the majority of the CWA through 7 PM EDT this evening to account for sustained winds of 20- 25 mph and gusts as high as 35 to 40 mph. The northeast Georgia mountain counties will remain in the Wind Advisory through 2 AM where higher gusts will linger into the overnight hours. Despite breezy conditions, overnight temperatures should drop into the 30s area wide with upper 20s in the higher elevations of northeast Georgia. While temperatures may not drop below freezing for more than two to three hours outside of northeast Georgia, opted to issue a Freeze Warning from 6 AM through 10 AM Tuesday morning for portions of north Georgia where the frost/freeze program has already begun. Northwest winds on Tuesday will remain breezy, though below Wind Advisory levels. After below-normal highs in the 50s under sunny skies on Tuesday, low temperatures by Wednesday morning will be colder than Tuesday morning with a higher degree of confidence for widespread freezing temperatures across north and portions of central Georgia. A Freeze Watch has been issued to highlight this potential. RW .LONG TERM /Wednesday through Monday/... No major changes made to the extended forecast. The middle of the week is still expected to be dry with rain moving in Fri and into the weekend. Strong high pressure will begin to build eastward over the state Wednesday, but begin to shift southeastward over Florida for Thursday into Friday. The high center should move completely offshore the Florida peninsula by early Saturday. Meanwhile, an old frontal boundary will begin to slowly shift southward out of the Northern and Central plains and into NW GA by Friday afternoon. At the same time a second high center builds southward from the Great Lakes. This front is expected to meander southward over much of the state for the weekend, until another cold front which develops out of the southern plains moves in early next week. There is very little instability with theses systems so have only showers in the forecast for now...No thunder. Colder than normal temperatures are expected during the middle part of the week. With overnight min temps around 10 degrees below normal for Wednesday and Thursday morning, freeze/frost headlines will be needed. Temperatures will warm up quickly for the end of the week as the flow turns more SW with next two frontal systems. 01 && .FIRE WEATHER... Very low dewpoints/humidities expected Wednesday and Thursday. Currently, Thursday looks like the driest day with RH values at or below 30 percent for the entire outlook area. Wednesday, RH values are just slightly higher will the southern two thirds of the outlook area at or below 30 percent. However, models typically forecast dewpoints a bit too high in NW flow. So, would not be surprised to see the dewpoint values a bit lower for both days as we get nearer to the middle of the week. Breezier conditions will linger into Wednesday, with sustained surface wind speeds 10 to 15mph across the outlook area. Winds should diminish a bit on Thursday, with sustained values currently expected to be around 10mph. && .AVIATION... 18Z Update... Any lingering MVFR ceilings will continue to rapidly clear by around 18-20z at all TAF sites with mostly clear skies expected thereafter. Gusty NW winds will continue this afternoon with the highest winds of 15-25kts with gusts 25-35kts expected through around 23z. Overnight wind speeds will settle into the 8-12kt range. Gusts in the 18-22kt range will return by Tuesday afternoon. //ATL Confidence...18Z Update... High confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 33 56 30 52 / 5 0 0 0 Atlanta 34 53 31 49 / 5 0 0 0 Blairsville 29 46 25 43 / 5 0 5 0 Cartersville 32 52 29 49 / 0 0 0 0 Columbus 35 59 34 56 / 0 0 0 0 Gainesville 33 51 29 48 / 5 0 0 0 Macon 34 59 32 55 / 5 0 0 0 Rome 32 53 29 50 / 0 0 0 0 Peachtree City 33 56 31 52 / 0 0 0 0 Vidalia 37 61 36 57 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Floyd...Forsyth...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Madison...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...Whitfield...Wilcox...Wilkes... Wilkinson. Wind Advisory until 2 AM EDT Tuesday for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Murray...Pickens...Towns... Union...White. Freeze Watch from late Tuesday night through Wednesday morning for the following zones: Baldwin...Banks...Barrow...Bartow... Bibb...Butts...Carroll...Catoosa...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Dade...DeKalb... Douglas...Fayette...Floyd...Forsyth...Glascock...Gordon... Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard... Henry...Jackson...Jasper...Jefferson...Jones...Lamar...Madison... Meriwether...Monroe...Morgan...Murray...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Troup...Twiggs...Upson...Walker...Walton...Warren...Washington... Whitfield...Wilkes...Wilkinson. Freeze Warning from 6 AM to 10 AM EDT Tuesday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Dade...DeKalb... Douglas...Fayette...Floyd...Forsyth...Gordon...Greene... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Morgan...Murray...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Polk...Rockdale...South Fulton...Taliaferro... Walker...Walton...Whitfield...Wilkes. && SHORT TERM...RW LONG TERM....01 AVIATION...RW
Hazardous weather outlook, Mar 12, 5:02 AM EDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 502 AM EDT Mon Mar 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 502 AM EDT Mon Mar 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A Wind Advisory has been issued for the entire outlook area. Mainly north and east of a line from Chatsworth to Dawsonville to Cleveland, the Wind Advisory is in effect from 9 AM today through 2 AM Tuesday morning. Elsewhere, the Wind advisory is in effect from 9 AM today through 7 PM this evening. Isolated spots of freezing temperatures are possible tonight along the Alabama and Georgia state line, mainly north of Columbus. A Freeze Warning may be needed for these areas tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The Wind Advisory will continue through 2 AM Tuesday morning for far Northeast Georgia. A cold airmass will settle over the Southeast region resulting in the potential for sub-freezing temperatures across much of north and central Georgia for several mornings, Wednesday through Thursday, this week. Early-bloom plants and crops will be most susceptible to the freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:13 AM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Mar 12, 3:31 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 22 hr |
| Mar 12, 3:01 PM EDT | Freeze Warning | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 34 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.